Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 3, 2016, 3:03 PM CDT for Wabasha County, Minnesota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2016, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 3, 2016, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS La Crosse, WI
County Wabasha County, MN
The radar
The La Crosse radar (KARX), 88 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506
WWUS83 KARX 032003
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT FRI JUN 3 2016
MNZ079-087-088-095-WIZ032-032030-
WINONA-WABASHA-FILLMORE-OLMSTED-BUFFALO-
303 PM CDT FRI JUN 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WINONA...
NORTHERN FILLMORE...WABASHA...EASTERN OLMSTED AND WESTERN BUFFALO
COUNTIES...
AT 302 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PEPIN TO NEAR SPRING VALLEY.
MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WABASHA...ALMA...BUFFALO...ST. CHARLES...PLAINVIEW...CHATFIELD...EYOTA...
LEWISTON...ELGIN...BUFFALO CITY...DOVER...STOCKTON...ROLLINGSTONE..
SEEK A SAFE SHELTER INSIDE A STURDY BUILDING UNTIL THE STORMS PASS.
LAT...LON 4441 9227 4443 9216 4441 9208 4444 9207
4449 9178 4374 9180 4376 9240
TIME...MOT...LOC 2002Z 249DEG 28KT 4440 9212 4376 9235
$$
WETENKAMPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 3, 12:51 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 3, 12:51 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1251 PM CDT FRI JUN 3 2016 .UPDATE... Issued at 944 AM CDT Fri Jun 3 2016 Forecast updated to increase wind gusts this afternoon, especially across the open areas of southeast Minnesota and northeast Iowa. Considerable uncertainty remains on severe thunderstorm potential this afternoon. Deeper mixing is now suggested in the latest RAP and NAM forecast soundings, which will limit the amount of CAPE available. Moisture and weakening shear this afternoon will be a problem for the storms. Latest thinking is that we could see some stronger wind gusts out of the high based showers and storms, in the range of 40 to 50 mph. Will continue to monitor moisture and wind shear trends closely today. && .SHORT TERM...(Today and tonight) Issued at 347 AM CDT Fri Jun 3 2016 Timing, coverage, and strength of thunderstorms today and tonight still in question as a vigorous Pacific trough drops south across the Upper MS River Valley. 03.08Z analysis shows the primary vorticity lobe aloft along the Canadian/MT border with the surface low along the western SD/NE border and the warm front from south of Sioux Falls, SD to Des Moines, IA. A few high based showers/isolated thunderstorms are possible this morning along northward advancing 850 hPa warm air advection wing. The surface warm front will also lift northward through the day, aligned along the MS River Valley by noon and then north of the forecast area early this evening. Primary limiting factor today/tonight for stronger (severe) storms will be instability. Surface dew points only expected to rise into the mid to upper 50s behind the front, resulting in MLCAPE values generally from 500 to 1000 J/kg. Good veering wind profile in the lowest 3 km in the vicinity of the front, but deep layer shear (0 to 6 km) needed for supercells is also rather weak (less than 30 kts) and disorganized. Cannot completely rule out an isolated supercell/tornado near the warm front, but think primary convective mode will be multi- cellular with roughly 30 to 40 kts of 0-3 km bulk shear in the warm sector. Primary threat will be damaging downburst wind given DCAPE values up to 1500 J/kg and inverted-V soundings with steep low-level lapse rates. Overall, skinny CAPE profiles should limit hail size to below severe limits. A broken line of showers and storms is expected to develop this afternoon and advance eastward across the forecast area through this evening (3-10 pm). Highest severe threat is mainly south and west of the forecast area, coincident with best CAPE pool and highlighted by SPC Day 1 slight risk. However, higher severe potential locally appears to be focused across northern WI. It is here where 0-3 km shear vectors are perpendicular to the advancing convective line and in the vicinity of the highest mid-level moisture transport. This idea is supported by several of the convection-allowing models, including the latest HRRR-CR and NAMNest. .LONG TERM...(Saturday through Thursday) Issued at 347 AM CDT Fri Jun 3 2016 Slow moving cold front on Saturday will allow for additional showers and thunderstorms, some of which may become strong in the late morning and early afternoon east of the MS River. Otherwise, expect a gradual drying trend Saturday with cooler temperatures in the lower to mid 70s with a breezy west-northwest wind. Additional rain chances Sunday into Monday mainly along and northeast of the MS River as short-waves rotate around deepening trough across the northern Great Lakes. Cool temperatures with breezy northwest wind. Tuesday/Wednesday look dry as surface ridge axis takes up residence across the region. Chance POPs to end the week seem reasonable as additional ill-resolved short-waves drop south in northwest flow aloft. At the same time, 500 hpa ridge over the Rockies nudges eastward, allowing temperatures to rise slightly into the upper 70s to lower 80s by Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1251 PM CDT Fri Jun 3 2016 Scattered showers and isolated thunderstorms will continue across the area through the afternoon hours and become more numerous this evening. A few stronger storms are possible this evening with the potential for gusty winds and perhaps small hail. Periods of MVFR to IFR conditions are possible near any stronger storms. A cold front pushes through the area late tonight into Saturday with winds switching to the west. A few showers may linger into Saturday, especially east of the Mississippi River. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && UPDATE...WETENKAMP SHORT TERM...ROGERS LONG TERM...ROGERS AVIATION...WETENKAMP
Hazardous weather outlook, Jun 3, 7:04 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 704 AM CDT FRI JUN 3 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-041100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 704 AM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN. SOME THUNDERSTORMS MAY BECOME STRONG TO SEVERE. DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY AGAIN SATURDAY MAINLY EAST OF THE MISSISSIPPI RIVER. A FEW OF THESE STORMS MAY BECOME STRONG BY AFTERNOON WITH SMALL HAIL BEING THE MAIN THREAT. THUNDERSTORMS REMAIN POSSIBLE SUNDAY...AND ARE AGAIN IN THE FORECAST FROM WEDNESDAY NIGHT INTO THURSDAY. THE RISK FOR SEVERE WEATHER LOOKS TO BE LOW WITH ANY OF THESE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/ROGERS
In the hours before
Special weather statement, Jun 3, 3:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT FRI JUN 3 2016
MNZ079-087-088-095-WIZ032-032030-
WINONA-WABASHA-FILLMORE-OLMSTED-BUFFALO-
303 PM CDT FRI JUN 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WINONA...
NORTHERN FILLMORE...WABASHA...EASTERN OLMSTED AND WESTERN BUFFALO
COUNTIES...
AT 302 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PEPIN TO NEAR SPRING VALLEY.
MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WABASHA...ALMA...BUFFALO...ST. CHARLES...PLAINVIEW...CHATFIELD...EYOTA...
LEWISTON...ELGIN...BUFFALO CITY...DOVER...STOCKTON...ROLLINGSTONE..
SEEK A SAFE SHELTER INSIDE A STURDY BUILDING UNTIL THE STORMS PASS.
LAT...LON 4441 9227 4443 9216 4441 9208 4444 9207
4449 9178 4374 9180 4376 9240
TIME...MOT...LOC 2002Z 249DEG 28KT 4440 9212 4376 9235
WETENKAMPThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:31 PM CDT | Special Weather Statement | ARX | Buffalo, Trempealeau | 44 min |
| Jun 3, 3:52 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 53 min |
| Jun 3, 5:13 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 47 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.